Alert archive / Missouri / River Flood Warnings in 2010

River Flood Warning 32, NWS St. Louis, MO

January 26, 2010Franklin County, Missouri

NWS St. Louis, MO issued this river flood warning at Jan 26, 2010, 6:58 AM CST for Franklin County, Missouri. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2010, 6:58 AM CST (12:58 UTC)
Expired
Jan 26, 2010, 8:15 PM CST
In force
13 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Franklin County, MO

The radar

The St Louis radar (KLSX), 47 km from the middle of the area, began a volume at 12:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bourbeuse River at Union (UNNM7). The gauge peaked at 15.18 ft at Jan 26, 2010, 9:00 AM CST.

actionminormoderate510152001/2601/2701/28
Action stage
13 ft
Minor stage
15 ft
Moderate stage
22 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07016500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

663 
WGUS43 KLSX 261258
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
ISSUED BY NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
658 AM CST TUE JAN 26 2010

...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... 

  BOURBEUSE RIVER AT UNION AFFECTING FRANKLIN COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF ONE INCH OF PRECIPITATION OVER THE 
PAST 48 HOURS UPON ALREADY SATURATED GROUND.

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC071-271258-
/O.NEW.KLSX.FL.W.0032.100126T1258Z-100127T1829Z/
/UNNM7.1.ER.100126T1048Z.100126T1230Z.100126T1829Z.NO/
658 AM CST TUE JAN 26 2010

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BOURBEUSE RIVER AT UNION.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:30 AM TUESDAY THE STAGE WAS 15.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* IMPACT...AT 15.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.
* IMPACT...AT 12.0 FEET...FARMLAND BELOW THE GAGE BEGINS TO FLOOD.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   01/27  01/28  01/29  01/30  01/31

BOURBEUSE RIVER
  UNION            15   15.13      11.5    5.5    3.8    3.1    2.8
1 follow-up statement
307 
WGUS83 KLSX 270215
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
815 PM CST TUE JAN 26 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
MISSOURI...


  BOURBEUSE RIVER AT UNION


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WILL BE THE LAST STATEMENT FOR THIS EVENT.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC071-270245-
/O.CAN.KLSX.FL.W.0032.000000T0000Z-100127T1829Z/
/UNNM7.1.ER.100126T1048Z.100126T1230Z.000000T0000Z.NO/
815 PM CST TUE JAN 26 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE BOURBEUSE RIVER AT UNION.
* AT 7:30 PM TUESDAY THE STAGE WAS 9.4 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO CONTINUE FALLING TO NEAR 3 FEET 
  BY SATURDAY.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   01/27  01/28  01/29  01/30  01/31

BOURBEUSE RIVER
  UNION             15    9.42      7.1    5.1    3.8    3.1    2.8

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jan 26, 5:18 AM CST, 1 hour 40 minutes earlier.

Area forecast discussion, Jan 26, 5:18 AM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
518 AM CST TUE JAN 26 2010

.DISCUSSION...
/426 AM CST TUE JAN 26 2010/

WATER VAPOR IMAGERY SHOWED ONE LAST VORT LOBE AROUND DEPARTING LOW
PRES SYS SUPPORTING AN AREA OF -SN AS IT MOVED THROUGH THE REGION
THIS MORNING. WILL CARRY MENTION OF FLURRIES FOR THE FIRST PART OF
THE MORNING SINCE A FEW LOCATIONS WILL RECEIVE AROUND A TENTH OF AN
INCH OF SNOWFALL BEFORE FORCING MOVES OFF TO THE EAST. CYCLONIC FLOW
ALOFT WILL PERSIST THROUGH TONIGHT BEFORE TRANSITIONING TO A MORE
ZONAL FLOW REGIME AS HUDSON BAY VORTEX DROPS SWD TOWARDS THE WRN
GRTLKS. MEANWHILE...WINDS WILL GRADUALLY TURN SWLY AS SFC HIGH
SLIDES SEWD. WED LOOKS TO BE THE WARMEST DAY THIS WEEK WITH SHARPLY
COLDER TEMPERATURES EXPECTED ON THU/FRI AS A BAROCLINIC ZONE
SHARPENS ACROSS THE REGION AND SINKS SWD.

LOW PRES SYS THAT WILL ULTIMATELY BE RESPONSIBLE FOR
WINTER WEATHER EVENT WILL COME ONSHORE TONIGHT WITH ECMWF/GFS/GEM IN
REASONABLE AGREEMENT ON POSITION OF H5 FEATURES THROUGH 00Z THU.
MODEL SOLNS NOW SHOW THE BULK OF THE PCPN WILL FALL ACROSS MO/IL ON
THU/FRI WHICH IS A SLOWER SOLN THAN 24HRS AGO....BUT IT SHOULD BE
NOTED THAT THE TIMING AND POSITION IS SUBJECT TO CHANGE WITH FUTURE
MODEL RUNS ONCE THE FEATURE HAS BEEN SAMPLED BY THE UPPER AIR
NETWORK. SREF/NAM/LOCAL WRF SHOW PW VALUES INCREASING ON WED NIGHT
TO AROUND 0.6 INCHES ACROSS THE SRN HALF OF THE CWA...SLIGHTLY ABOVE
THE 75TH PERCENTILE PER JANUARY PW CLIMATOLOGY AT SGF. ISENTROPIC
ANALYSIS STILL SUPPORTS THE IDEA OF TWO WAVES OF PCPN WITH THE FIRST
WAVE ON WED AFTN/EVE OCCURRING WELL AHEAD OF THE MAIN SYS.
ECMWF/GFS/GEM/UKMET NOW IN AGREEMENT ON A PD OF ISENTROPIC DOWNGLIDE
AND GENERAL DRYING...SUGGESTING THERE WILL BE A BREAK BETWEEN WAVES
OF PCPN. BULK OF THE PCPN IS NOW EXPECTED TO FALL ON THU NIGHT AND
FRI. ECMWF/GFS/NAM CONTINUE TO SHOW A FAVORABLY COUPLED JET
STRUCTURE WHICH WOULD ENHANCE NWD TRANSPORT OF PCPN...THUS HAVE BEEN
RELUCTANT TO TRIM BACK POPS. PTYPE TRENDS CONTINUE TO BE CLOSELY
WATCHED AND NO SIGNIFICANT CHANGES WERE MADE WITH THIS FCST PCKG.

DRY WEATHER IS EXPECTED FOR FRI NIGHT WITH SFC HIGH BUILDING IN
BENEATH CYCLONIC FLOW ALOFT BEHIND DEPARTING SYS. NO CHANGES PAST
12Z SAT.

KANOFSKY

&&

.AVIATION...
/514 AM CST TUE JAN 26 2010/

FOR THE 12Z TAFS...

MVFR CEILINGS AND LIGHT SNOW SHOWERS WILL CONTINUE THIS MORNING
BEFORE SCT THIS AFTERNOON. GUSTY NORTHWEST WIND TO DECREASE AND
BACK TO THE SOUTHWEST TONIGHT. HIGH AND MID CLOUD WILL START
OVERSPREADING THE AREA LATE TONIGHT..OR EARLY WEDNESDAY MORNING.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jan 26, 5:17 AM CST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
517 AM CST TUE JAN 26 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
517 AM CST TUE JAN 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW SHOWERS WILL GRADUALLY TAPER OFF THIS MORNING. MOST
LOCATIONS WILL RECEIVE NO MORE THAN A DUSTING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LIGHT SNOW IS POSSIBLE ACROSS MISSOURI AND ILLINOIS ON WEDNESDAY
AND WEDNESDAY NIGHT. MINOR ACCUMULATIONS ARE POSSIBLE.

A SIGNIFICANT WINTER WEATHER EVENT IS LIKELY ACROSS THE MIDDLE
MISSISSIPPI VALLEY ON THURSDAY THROUGH FRIDAY. THE TYPE AND AMOUNT
OF WINTER PRECIPITATION THAT FALLS IN ANY ONE LOCATION WILL DEPEND
HEAVILY ON THE TRACK OF THE STORM. AT THIS TIME...IT APPEARS THAT
ACCUMULATING SNOWFALL WILL OCCUR ACROSS SOUTHERN MISSOURI AND
ILLINOIS ALONG WITH A BRIEF PERIOD OF FREEZING RAIN AND SLEET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

KANOFSKY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 3:52 PM CSTWinter Storm WatchLSXIron, Madison, Reynolds36 hr

Nearby

River Flood Warnings in Missouri, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.